Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 102, NWS Northern Indiana

July 16, 2025Cass County, Pulaski County, White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 16, 2025, 6:23 PM EDT for Cass County, Pulaski County, White County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2025, 6:23 PM EDT (22:23 UTC)
Expired
Jul 16, 2025, 7:00 PM EDT
In force
37 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cass County, IN, Pulaski County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 97 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 5:49 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:15 PM EDT, 8 minutes earlier. Its key messages:

  • A line of thunderstorms will track east into areas mainly along and west of Interstate 69 this evening. Isolated strong to severe storms with damaging winds and torrential downpours the primary threats.
  • Brief return of less humid conditions Thursday/Friday behind a cold front.
  • A Beach Hazards Statement is in effect for southern Michigan beaches on Thursday. Waves of 4 to 6 feet will create dangerous currents.
Area forecast discussion, Jul 16, 6:15 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
615 PM EDT Wed Jul 16 2025

.KEY MESSAGES...

- A line of thunderstorms will track east into areas mainly
  along and west of Interstate 69 this evening. Isolated strong
  to severe storms with damaging winds and torrential downpours
  the primary threats.

- Brief return of less humid conditions Thursday/Friday behind a
  cold front.

- A Beach Hazards Statement is in effect for southern Michigan
  beaches on Thursday. Waves of 4 to 6 feet will create
  dangerous currents.

&&

.UPDATE...
Issued at 613 PM EDT Wed Jul 16 2025

SVR Watch 520 has been issued for areas mainly west of I-69 this
evening given sporadic upstream reports of severe wind gusts
associated with a primarily outflow dominant linear segment now
entering our far west. DCAPE and associated muggy air mass the
driver for this activity in spite of meager shear profiles and
better forcing lagging near a MCV and sfc reflection in
Wisconsin. No changes to the forecast otherwise as convection
tends to diminish in coverage and intensity once reaching the
I-69 corridor and east.

&&

.DISCUSSION...
Issued at 113 PM EDT Wed Jul 16 2025

With a very humid and hot airmass over the area today, scattered
pop up showers and thunderstorms have developed. Main threats
with these storms is brief heavy downpours, gusty outflow winds,
and of course lightning. Even with PWATs around 2", the fairly
quick northeasterly movement of the storms has minimized any
localized flooding or ponding issues.

Outside of these pop up storms this afternoon the focus then
becomes the development of convection along a north to south
orientated cold front over western IL/WI that will move
eastward this evening. The time of arrival for this boundary
into our western and northeastern parts of the CWA is around 6PM
CDT/7PM EDT. This is early enough in the diurnal period that
any storms forming over IL could certainly maintain their
strength into our western and northwestern areas of the CWA.
Also, the latest guidance suggests bulk shear values of 25-40
kts for mainly over southern Lake Michigan and southwestern MI
with the frontal boundary which will allow for some continued
organization. The main threats with any of the strong to severe
storms would be the associated winds. An isolated tornado would
not be out of the question with these storms along the boundary
as SR Helicity values of 50-100 m2/s2 will also be available.

This frontal boundary will continue to move eastward through
the rest of the CWA through about 06z Thursday morning keeping
increased chances of showers and thunderstorms along and ahead
of the front, however with the loss of the diurnal heating
storms should remain on the weaker side.

In the wake of the cool front, drier and cooler airmass will
advect into the area for Thursday and Friday. There will still
be the potential each afternoon for pop up thunderstorms with
the increased vertical instability. Surface dew points will go
from low to mid 70s today to the low 60s to upper 50s by
Thursday evening. And highs for Thursday and Friday will only be
in the upper 70s to low 80s. This will make for much more
comfortable conditions. Unfortunately, this relief will be
somewhat short- lived as a southeastern ridge squeezes some
moisture and warmer temperatures northward against a zonal flow
that will be centered over our heads. This will allow for
surface dew points to jump into the low to mid 70s by Saturday
afternoon. High temperatures will luckily be somewhat restrained
by the fact that the thermal gradient will mainly remain stable
due to the flat zonal flow present over the area. The bad news
is that this broad southeastern CONUS ridging does ultimately
push northward by Tuesday. This will allow for much hotter
temperatures along with the humid airmass to stream northward
over the region with highs on Tuesday in the upper 80s to lower
90s and warmer yet on Wednesday and beyond with high
temperatures in the low to mid 90s.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 613 PM EDT Wed Jul 16 2025

Line of convection will move through KSBN at the start of the
period (23-00z), with a period of LIFR/IFR and strong wind
gusts. This activity will likely begin to weaken a bit once
reaching KFWA around 01-02z, but still could create some brief
restrictions and gusty winds. VFR otherwise before a post-
frontal MVFR cloud deck wraps in overnight at KSBN, and toward
daybreak at KFWA with northwest winds near 10 knots into the day
on Thursday.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Air Quality Alert until 4 AM CDT Thursday for INZ103-203.
     Beach Hazards Statement from 4 AM CDT Thursday through late
     Thursday night for INZ103.
OH...None.
MI...Air Quality Alert until 5 AM EDT Thursday for MIZ078-177-277.
     Beach Hazards Statement from 5 AM EDT Thursday through late
     Thursday night for MIZ177-277.
MARINE...Small Craft Advisory from 5 AM Thursday to 2 AM EDT Friday for
     LMZ043-046.

&&

UPDATE...Steinwedel
DISCUSSION...Andersen
AVIATION...Steinwedel
Hazardous weather outlook, Jul 16, 3:42 PM EDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
342 PM EDT Wed Jul 16 2025

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-171945-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
342 PM EDT Wed Jul 16 2025 /242 PM CDT Wed Jul 16 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Scattered thunderstorms are expected through this evening. A few
storms may produce damaging winds this evening, best chances north of
US 24 in Indiana and Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Periodic chances of thunderstorms are anticipated for Saturday into
the early parts of next week. A few periods of stronger storms are
possible, but confidence in the details of timing and the extent of
any severe weather threat is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

INZ103-MIZ177-277-171945-
Northern La Porte-Northern Berrien-Southern Berrien-
342 PM EDT Wed Jul 16 2025 /242 PM CDT Wed Jul 16 2025/

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH LATE
THURSDAY NIGHT...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Scattered thunderstorms are expected through this evening. A few
storms may produce damaging winds this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Periodic chances of thunderstorms are anticipated for Saturday into
the early parts of next week. A few periods of stronger storms are
possible, but confidence in the details of timing and the extent of
any severe weather threat is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening.

LMZ043-046-171945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
342 PM EDT Wed Jul 16 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 2 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Thunderstorms this evening will be capable of producing wind gusts in
excess of 35 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

There are periodic chances of thunderstorms for Saturday through the
early parts of next week.

In the hours before

Special weather statement, Jul 16, 12:59 PM EDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1259 PM EDT Wed Jul 16 2025

INZ018-026-027-161730-
Allen IN-Wells IN-Adams IN-
1259 PM EDT Wed Jul 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALLEN...
NORTHEASTERN WELLS AND NORTHWESTERN ADAMS COUNTIES THROUGH 130 PM
EDT...

At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ossian, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Wayne, New Haven, Ossian, Woodburn, Monroeville, Middletown,
Dixon, Yoder, Poe, Edgerton In Allen County, Hessen Cassel, Zulu,
Maples, Hoagland, Tillman, and Townley.

This includes Interstate 469 between mile markers 0 and 2, between
mile markers 4 and 6, and between mile markers 9 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4093 8528 4120 8481 4094 8480 4083 8516
TIME...MOT...LOC 1658Z 240DEG 49KT 4090 8512

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MF
Special weather statement, Jul 16, 5:56 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Northern Indiana
556 PM EDT Wed Jul 16 2025

INZ012-013-203-162300-
Southern La Porte IN-Pulaski IN-Starke IN-
556 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT PULASKI...STARKE AND SOUTHWESTERN
LA PORTE COUNTIES THROUGH 700 PM EDT/600 PM CDT/...

At 555 PM EDT/455 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Kouts to near
Rensselaer. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Knox, Winamac, North Judson, Francesville, Medaryville, La Crosse,
Pulaski, Oak Grove, Ripley, Monterey, Lomax, Beardstown, Ober,
English Lake, Denham, Brems, Clarks, Winona, San Pierre, and Star
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT/1100
PM CDT/ for northwestern Indiana.

&&

LAT...LON 4133 8693 4137 8647 4098 8647 4093 8693
TIME...MOT...LOC 2155Z 249DEG 25KT 4129 8701 4099 8714

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NWS
Special weather statement, Jul 16, 6:02 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Northern Indiana
602 PM EDT Wed Jul 16 2025

INZ013-020-162300-
White IN-Pulaski IN-
602 PM EDT Wed Jul 16 2025

...STRONG THUNDERSTORMS WILL IMPACT WHITE AND SOUTHERN PULASKI
COUNTIES THROUGH 700 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rensselaer to near Oxford. Movement was
east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Monticello, Monon, Brookston, Wolcott, Reynolds, Chalmers,
Burnettsville, Badger Grove, Smithson, Lakeside In Pulaski County,
Headlee, Lee, Golden Hill, Indiana Beach, Norway, Idaville, Sitka,
Star City, Thornhope, and Cedar Point.

This includes Interstate 65 between mile markers 185 and 198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northwestern Indiana.

&&

LAT...LON 4084 8710 4084 8699 4091 8699 4091 8693
      4095 8693 4099 8647 4091 8648 4091 8658
      4074 8658 4074 8675 4073 8676 4072 8675
      4070 8676 4069 8675 4068 8676 4068 8674
      4066 8678 4056 8677 4057 8710
TIME...MOT...LOC 2202Z 263DEG 25KT 4087 8714 4057 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:59 PM EDTSpecial Weather StatementIWXAllen31 min
Jul 16, 3:34 PM EDTBeach Hazards StatementIWXLaPorte34 hr
Jul 16, 3:38 PM EDTSmall Craft AdvisoryIWX34 hr
Jul 16, 4:54 PM EDTSpecial Marine WarningIWX96 min
Jul 16, 5:45 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke60 min
Jul 16, 5:56 PM EDTSpecial Weather StatementIWXPulaski, Starke64 min
Jul 16, 6:02 PM EDTSpecial Weather StatementIWXWhite58 min
Jul 16, 6:36 PM EDTSpecial Weather StatementIWXMarshall39 min
Jul 16, 6:41 PM EDTSevere Thunderstorm WarningIWXMarshall29 min
Jul 16, 6:53 PM EDTSpecial Weather StatementIWXCass, Fulton, Miami52 min
Jul 16, 7:08 PM EDTSevere Thunderstorm WarningIWXElkhart, Saint Joseph37 min
Jul 16, 7:18 PM EDTSpecial Weather StatementIWXKosciusko27 min
Jul 16, 7:28 PM EDTSpecial Weather StatementIWXWabash32 min
Jul 16, 7:49 PM EDTSpecial Weather StatementIWXWhitley26 min
Jul 16, 6:50 PM EDTSpecial Weather StatementIWXCass40 min
Jul 16, 7:32 PM EDTSpecial Weather StatementIWXSaint Joseph43 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.